MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-90-0
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = phone: (b)(6), postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to use for an unknown procedure, a thin strand of plastic came off the side of a cxi support catheter.The catheter was removed from the package, which was not damaged, and was then flushed as normal, without difficulty.Prior to advancement of the catheter over an unspecified wire guide, the catheter was inspected, and a thin strand of plastic was noted to come from the side of the catheter, "about one-third of the total length back from the tip".The catheter was never advanced over the wire.The catheter was not used and never entered the patient.Another catheter was used to complete the procedure.There was no harm to the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: h6 (annex a, annex g).Summary of event: as reported, prior to use for an unknown procedure, a thin strand of plastic came off the side of a cxi support catheter.The catheter was removed from the package, which was not damaged, and was then flushed as normal, without difficulty.Prior to advancement of the catheter over an unspecified wire guide, the catheter was inspected, and a thin strand of plastic was noted to come from the side of the catheter, "about one-third of the total length back from the tip".The catheter was never advanced over the wire.The catheter was not used and never entered the patient.Another catheter was used to complete the procedure.There was no harm to the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions and quality control procedures were conducted during the investigation.A visual inspection of the returned device was conducted as well.The complaint device was returned to cook for investigation.A portion of clear lamination was noted to be stuck on the gold marker band, and skive damage was noted on the catheter.The plastic piece (clear lamination) was able to be removed.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.A review of complaint history found no additional complaints for the final lot number.Four relevant non-conformances were noted on seven devices from subassembly lots; however, all non-conforming product was scrapped prior to release.No additional relevant complaints were noted on any other final lot associated with the same sub-assembly lots as the complaint device.Cook also investigated all lots manufactured and checked by the same personnel, during the same week, as the complaint device.No additional relevant complaints have been received for any of the lots.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and returned device suggests that there is evidence the device was manufactured out of specification; however, cook has concluded that this is an isolated incident.Although four relevant non-conformances were noted on the sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that manufacturing and quality control deficiencies contributed to this event, as the damage was determined to be caused during the skiving process.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18886520
Report Number1820334-2024-00315
Device Sequence Number11531719
Product Code KRA
UDI-Device Identifier00827002565500
UDI-Public(01)00827002565500(17)261006(10)15691566
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-90-0
Device Lot Number15691566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown